Alert archive / Wisconsin / River Flood Warnings in 2013

River Flood Warning 9, NWS Green Bay, WI

May 23, 2013Wood County, Wisconsin

NWS Green Bay, WI issued this river flood warning at May 23, 2013, 9:18 AM CDT for Wood County, Wisconsin. It took effect at May 23, 2013, 3:34 PM CDT. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
May 23, 2013, 9:18 AM CDT (14:18 UTC)
In effect from
May 23, 2013, 3:34 PM CDT
Expired
May 24, 2013, 10:13 PM CDT
In force
31 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Wood County, WI

The radar

The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River (WI) at Babcock (BBCW3).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
15.5 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

338 
WGUS43 KGRB 231418
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
918 AM CDT THU MAY 23 2013

...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... 

  YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC141-240518-
/O.NEW.KGRB.FL.W.0009.130523T2034Z-130525T0313Z/
/BBCW3.1.ER.130523T2034Z.130524T0000Z.130524T0913Z.UU/
918 AM CDT THU MAY 23 2013

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE YELLOW RIVER AT BABCOCK.
* FROM THIS AFTERNOON TO FRIDAY EVENING.
* AT  7:30 AM THURSDAY THE STAGE WAS 8.7 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 13.2 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY FRIDAY.
* AT 14.0 FEET...WIDESPREAD FLOODING IS OCCURRING IN WOODED LOWLAND 
  AND AGRICULTURAL AREAS.  

&&

LAT...LON 4438 9015 4438 9009 4425 9009 4425 9015


$$
2 follow-up statements
902 
WGUS83 KGRB 240244
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
944 PM CDT THU MAY 23 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC141-241744-
/O.EXT.KGRB.FL.W.0009.000000T0000Z-130525T0142Z/
/BBCW3.1.ER.130523T2300Z.130524T0600Z.130524T0742Z.UU/
944 PM CDT THU MAY 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE YELLOW RIVER AT BABCOCK.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 PM THURSDAY THE STAGE WAS 12.0 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY 
  TO AGRICULTURAL...WOODED AND MARSH LAND.  

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST          FORECAST STAGES
-               FLOOD  FULL      OBSERVED         ...FOR 7 AM...
LOCATION       STAGE  STAGE    STAGE/TIME        FRI  SAT  SUN  MON
BABCOCK         12.0  10.0  12.03 07 PM 05/23    7.0  5.6  4.6  3.9

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
BABCOCK         12.04  07 PM 05/23    7.10      12.20 01 AM 05/24

$$
757 
WGUS83 KGRB 241211
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
711 AM CDT FRI MAY 24 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC141-241241-
/O.CAN.KGRB.FL.W.0009.000000T0000Z-130525T0142Z/
/BBCW3.1.ER.130523T2300Z.130524T0100Z.130524T0141Z.UU/
711 AM CDT FRI MAY 24 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE YELLOW RIVER AT BABCOCK.
* AT 4:15 AM FRIDAY THE STAGE WAS 11.6 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FELL BELOW FLOOD STAGE AT 8:41 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.0 FEET BY TOMORROW 
  MORNING.
* AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY 
  TO AGRICULTURAL...WOODED AND MARSH LAND.  

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST          FORECAST STAGES
-               FLOOD  FULL      OBSERVED         ...FOR 7 AM...
LOCATION       STAGE  STAGE    STAGE/TIME        SAT  SUN  MON  TUE
BABCOCK         12.0  10.0  11.63 04 AM 05/24    7.0  5.6  4.6  3.9

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
BABCOCK         12.04  08 PM 05/23    4.90      10.00 01 PM 05/24

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at May 23, 3:49 AM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, May 23, 3:49 AM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
349 AM CDT THU MAY 23 2013

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SYNOPSIS...
ISSUED AT 342 AM CDT THU MAY 23 2013

HIGHLY AMPLIFIED UPR PATTERN IN PLACE OVER THE CONUS...AND WL
REMAIN SO THROUGHOUT THE PERIOD. THE MOST PERSISTENT FEATURE WL
BE UPR LOW OVER THE PAC NW. DOWNSTREAM...UPR TROF NOW CROSSING THE
GREAT LAKES RGN WL SETTLE OVER NEW ENGLAND THROUGH THE HOLIDAY
WEEKEND BEFORE SHIFTG E NEXT WEEK. A SHARP/SOMEWHAT BLOCK UPR
RIDGE WL PERSIST BTWN THE 2 TROFS...AND EXTEND FM THE PLAINS NWD
INTO THE CANADIAN PRAIRIE PROVINCES.

NWLY UPR FLOW DOWN THE PLAINS RIDGE AND INTO THE ERN TROF WL BRING
A SURGE OF CHILLY CANADIAN AIR SWD...RESULTING IN MUCH BLO NORMAL
TEMPS FOR THE START OF THE FCST PERIOD. BUT TEMPS SHOULD TREND
UPWARD...AND BE ABV NORMAL BY THE MIDDLE OF NEXT WK. THE NEXT CHC
FOR SIG PCPN PROBABLY WON/T COME UNTIL THE MIDDLE OF NEXT WK.
&&

.SHORT TERM...TODAY...TONIGHT...AND FRIDAY
ISSUED AT 342 AM CDT THU MAY 23 2013

RENMANTS OF PCPN BAND IN UPR DEFORMATION ZONE WEAKENING AS THEY
SWING BACK SE ACRS THE AREA EARLY THIS MORNING. PCPN SHOULD EXIT
THE E THIS MORNING. CLDS WL LINGER FOR A LITTLE WHILE AFTER THE
PCPN ENDS...BUT THERE IS A SHARP CLEARING LINE WORKING SEWD ACRS
MN/LAKE SUPERIOR...AND IT SHOULD BEING OVERSPREADING THE FCST AREA
ARND DAYBREAK. NEED TO KEEP AN EYE ON A RATHER SOLID-LOOKING SC
DECK WAS THAT WAS SURGING SWWD FM SE ONTARIO. BUT STG SUBSIDENCE
IS EXPECTED ACRS THE AREA TDA IN THE WAKE OF NRN SHRTWV THAT WAS
DIGGING SWD AND PHASING WITH UPR TROF CROSSING THE RGN. SO EXPECT
PLENTY OF SUNSHINE ACRS THE AREA. DESPITE THAT...RATHER STRONG N
WINDS WL KEEP TEMPS 10-15F DEG BLO NORMAL.

SFC HIGH WL RIDGE INTO THE AREA THIS EVENING...AND EXPAND ACRS
THE AREA OVERNIGHT. THE COMBINATION OF CLEAR SKIES...COOL DRY
AIR...AND DIMINISHING WINDS WL ALLOW TEMPS TO REACH UNSEASONABLY
COLD LEVELS. WENT AOB GUID FOR MINS MOST AREAS. WL UPGRADE THE
FREEZE WATCH TO A WARNING AND POST A FROST ADVISORY FOR THE REST
OF THE AREA. SOME CONCERN WE COULD KEEP JUST ENOUGH WIND IN THE
FAR E TO HOLD TEMPS UP A BIT AND PREVENT FROST. BUT GIVEN HOW
LATE WE ARE INTO THE SPRING...DECIDED TO ERR ON THE SIDE OF
CAUTION AND POST ADVSIORY EVEN WHERE FROST ISN/T A CERTAINTY. WL
DETAIL THE UNCERTAINTY IN THE NPW PRODUCT.

THE WARMING TREND WL START FRI AS THE HIGH SHIFTS OFF TO THE E.
EVEN THOUGH THERE WL BE AN ELY FLOW ON THE BACK SIDE OF THE
DEPARTING HIGH...WINDS WL BE RELATIVELY LIGHT...AND MOST GUID
MAXES SEEMED TOO COOL...ESP OVER E-C WI.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 342 AM CDT THU MAY 23 2013

HIGH PRESSURE IS EXPECTED TO DOMINATE THE WEATHER PATTERN
THROUGHOUT THE MEMORIAL DAY WEEKEND. FOR FRIDAY NIGHT...SHOWERS
AND STORMS ACROSS THE PLAINS WILL MOVE INTO WESTERN WISCONSIN
AFTER MIDNIGHT. THE SHOWERS AND STORMS WILL WEAKEN AND DIMINISH IN
AREAL COVERAGE AS THE BAND OF PRECIPITATION MOVES INTO THE RIDGE.
NEW ECMWF DOES PRODUCE A FEW HUNDREDTHS OF AN INCH ACROSS OUR FAR
SOUTHWEST LATE FRIDAY NIGHT/SATURDAY MORNING. THINK THIS IS
OVERDONE. THINKING THERE WOULD BE A FEW SPRINKLES SATURDAY MORNING
OVER OUR FAR SOUTHWEST COUNTIES. MODELS CONTINUE TO WAVER ON
PRECIPITATION FOR SATURDAY NIGHT INTO MEMORIAL DAY. THE GFS/WRF
HAVE BEEN THE MOST INCONSISTENT IF PRECIPITATION WOULD WORK INTO
THE AREA. REALLY LIKE THE ECMWF SOLUTION SINCE IT HAS BEEN THE
MOST CONSISTENT AND THE 00Z CANADIAN HAS FOLLOWED THIS TREND.
THINK MUCH OF SUNDAY AND MEMORIAL DAY WILL BE DRY. DID KEEP A
TOKEN 20 POP ACROSS OUR SOUTHWEST JUST IN CASE PRECIPITATION
SHOULD SLIP INTO OUR AREA DURING THIS TIME FRAME. ONLY WENT WITH
SHOWERS AS PRECIPITATION WILL BE HEADING INTO A DRY AND STABLE AIR
MASS.

ATTENTION THEN TURNS TO TUESDAY INTO THE WEDNESDAY NIGHT PERIOD.
A SHIFT IN THE PATTERN WILL BRING MUCH WARMER AND MORE HUMID
CONDITIONS BY THURSDAY. SOME QUESTION ON THE TIMING OF THE MAIN
WARM FRONT...BUT THINK MOST ACTIVE PERIOD FOR THUNDERSTORMS WOULD
BE ON WEDNESDAY INTO WEDNESDAY NIGHT. TEMPERATURES NEXT THURSDAY
COULD BE WELL INTO THE 80S WITH DEW POINTS APPROACHING 70. IT IS
TOO EARLY TO DETERMINE IF ANY OF THE STORMS WOULD BECOME SEVERE
WEDNESDAY/WEDNESDAY NIGHT AS THE MAIN WARM FRONT MOVES THROUGH THE
AREA.

BASED ON SURFACE RIDGE REMAINING ACROSS THE WESTERN LAKES THROUGH
THE WEEKEND...LOWERED MIN TEMPERATURES A FEW DEGREES FRIDAY NIGHT
AND SATURDAY NIGHT ACROSS THE NORTH/NORTHEAST DUE TO LESS CLOUD
COVER AND DRY AIR MASS IN PLACE. FROST IS AGAIN POSSIBLE FRIDAY
NIGHT NORTH OF A MERRILL TO MARINETTE LINE. COLDEST TEMPERATURES
OVER THE MEMORIAL DAY WEEKEND WILL BE TOWARDS IRON MOUNTAIN AREA
WITH READINGS SLIGHTLY WARMER TOWARDS TOMAHAWK AND MERRILL. MIN
TEMPERATURES ON MEMORIAL DAY MAY NEED TO BE LOWERED IN LATER
FORECASTS DUE TO THE PERSISTENT RIDGE OVER THE WESTERN LAKES.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 342 AM CDT THU MAY 23 2013

ONCE LOW CLDS EXIT THE AREA THIS MORNING...VFR CONDITIONS EXPECTED
FOR THE NEXT SEVERAL DAYS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT FRIDAY FOR
WIZ020-022-030-031-035>040-045-048>050-073-074.

FREEZE WARNING FROM MIDNIGHT TONIGHT TO 7 AM CDT FRIDAY FOR
WIZ005-010>013-018-019-021.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....SKOWRONSKI
LONG TERM......ECKBERG
AVIATION.......SKOWRONSKI
Hazardous weather outlook, May 23, 4:09 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
409 AM CDT THU MAY 23 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
409 AM CDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

COLD TEMPERATURES ARE LIKELY TO RESULT IN A HARD FREEZE TONIGHT
ACROSS NORTHERN WISCONSIN...AND FROST FORMATION ACROSS THE REST OF
THE AREA. COLD-SENSITIVE PLANTS WILL REQUIRE PROTECTION TO ENSURE
THEIR SURVIVAL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FROST IS POSSIBLE FRIDAY NIGHT ACROSS PORTIONS OF NORTH CENTRAL
AND FAR NORTHEAST WISCONSIN...GENERALLY NORTH OF A MARINETTE TO
MERRILL LINE.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY INTO WEDNESDAY. IT IS
TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-241100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
409 AM CDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

RATHER STRONG NORTH WINDS AND THE RESULTING WAVES WILL POSE A
HAZARD TO SMALL CRAFT THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY INTO WEDNESDAY.

SKOWRONSKI/ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:53 AM CDTFrost AdvisoryGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Marathon and 10 more27 hr
May 23, 3:53 AM CDTFreeze WarningGRBFlorence, Forest, Langlade, Lincoln, Marinette, Oconto and 2 more27 hr

Nearby

River Flood Warnings in Wisconsin, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.